Hail, St. Croix
- When
- June 7, 2:38 AM CST
- Where
- St. Croix County, Hammond
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.980, -92.450
A very deep low pressure system trekked across West Central Wisconsin during the course of the 7th. A strong cold front attached to this low pressure area also swept through the region by the late evening hours of the 7th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MPX wrote it up.
A very deep low pressure system trekked across West Central Wisconsin during the course of the 7th. A strong cold front attached to this low pressure area also swept through the region by the late evening hours of the 7th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 7, 2:16 AM CST, 22 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
316 AM CDT THU JUN 7 2007
.DISCUSSION...
FORECAST CONCERN TODAY IS THREAT OF SEVERE WEATHER. ELEVATED
THUNDER OVER EAST CENTRAL MN LIFTING RAPIDLY NORTHEAST OVER AREA.
SHOULD SEE THIS CONVECTION LIFT OUT OF THE CWA BEFORE 12Z.
SECONDARY AREA OVER WESTERN MN WILL CONTINUE TO MOVE INTO CENTRAL
CWA THIS AM. AM UNCERTAIN ON TIMING OF REDEVELOPMENT. WATER VAPOR
IMAGERY SHOWING SYSTEM LIFTING ACROSS EASTERN SOUTH DAKOTA
NOW...AND TIMING OF THIS WOULD MOVE INTO CENTRAL MN BY 18Z. THIS
LINES UP WITH 00Z NAM AND 00Z GFS INDICATING EAST CENTRAL MN WOULD
BE INITIATION POINT...TRAVELING INTO WESTERN WI THEREAFTER. ALL
PARAMETERS ARE VERY STRONG...AS UPPER JET/TROUGH TRANSLATES
NORTHEAST DURING THE DAY. WILL CONTINUE PREVIOUS TREND OF SEVERE
OVER EASTERN CWA INTO WI WITH MENTION OF TORNADO IN THE GRIDS.
STRONG LOW LEVEL FLOW REMAINS OVER MOST OF CWA...WITH STRONG GUSTS
OVER WEST CENTRAL MN UNDER DIMINISHING CONVECTION. THIS LOW LEVEL
FLOW REMAINS STRONG THROUGH THE DAY...MAINLY SOUTHEAST CWA...WITH
850MB FLOW 40-55 KTS. WILL CONTINUE WIND ADV OVER THIS REGION FOR
TODAY.
SYSTEM/COLD FRONT MOVES THROUGH THIS EVENING...WITH REMAINING SHOWERS
LIFTING INTO NORTHEAST CWA AFTER 06Z. CLEARING TREND SHOULD SHOULD
DEVELOP...WITH HIGH PRESSURE MOVING ACROSS REGION. FLOW ALOFT
BECOMES LESS AMPLIFIED INTO THE WEEKEND...WITH PERHAPS A FRONTAL
SYSTEM MOVING INTO THE AREA AGAIN SATURDAY NIGHT INTO SUNDAY.
&&
.AVIATION.../FOR 06Z TAF CYCLE/
IN SHORT TERM MAIN CONCERN IS PSBL SVR TSTMS EARLY THIS MRNG...ESP
FOR MSP AND RNH FOR HAIL AND POTENTIAL WINDS OVER 40 KTS. THEN
FOCUS IS MAINLY STG S TO SW WINDS AHD OF APRCHG CDFNT. MAINLY RWF,
MSP, RNH AND EAU. BY ERLY AFTN MAIN CONCERN IS SVR TSTMS...AHD OF
CDFNT.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR ANOKA-BLUE EARTH-BROWN-CARVER-DAKOTA-FARIBAULT-FREEBORN-
GOODHUE-HENNEPIN-LE SUEUR-MARTIN-NICOLLET-RAMSEY-RICE-SCOTT-
SIBLEY-STEELE-WASECA-WASHINGTON-WATONWAN COUNTY(IES).
WI...WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR BARRON-CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-PIERCE-POLK-RUSK-
ST. CROIX COUNTY(IES).
&&
BAP/DWEHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 455 AM CDT WED JUN 6 2007 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 071000- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 455 AM CDT WED JUN 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT HERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS WEST CENTRAL AND SOUTHWEST MINNESOTA AND A SLIGHT RISK ACROSS THE REMAINDER OF THE OUTLOOK AREA THIS EVENING AND TONIGHT. AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM IS EXPECTED TO RAPIDLY STRENGTHEN TODAY AS IT ADVANCES INTO THE DAKOTAS. SCATTERED THUNDERSTORMS WILL SPREAD ACROSS THE AREA TODAY. SEVERE THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON IN THE DAKOTAS. SOME OF THESE WILL AFFECT WEST CENTRAL MINNESOTA THIS EVENING AND TONIGHT. A FEW MAY REACH CENTRAL MINNESOTA LATE TONIGHT. PRIMARY RISKS AT THIS TIME APPEAR TO BE DAMAGING WINDS. THERE IS ALSO THE RISK OF LARGE HAIL AS WELL AS POSSIBLE TORNADOES. IN ADDITION...WINDY CONDITIONS ARE EXPECTED ACROSS SOUTHWEST AND SOUTH CENTRAL MINNESOTA LATER TODAY. SPEEDS FROM 25 TO 35 MPH...AND GUSTS TO 40 MPH ARE EXPECTED. A WIND ADVISORY HAS BEEN ISSUED FOR LOCATIONS TO THE SOUTH OF A LINE FROM REDWOOD FALLS TO MANKATO AND OWATONNA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE COLD FRONT WILL PLOW INTO MINNESOTA ON THURSDAY. SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND AHEAD OF THE FRONT. MAIN SEVERE THREATS AGAIN ARE DAMAGING WINDS ALONG WITH SOME LARGE HAIL AND THE POSSIBILITY OF TORNADOES. THE PRIMARY AREA UNDER THE THREAT OF SEVERE THUNDERSTORMS IS EASTERN MINNESOTA AND WEST CENTRAL WISCONSIN. STRONG SOUTHWEST WINDS AHEAD OF THE COLD FRONT MAY AGAIN REQUIRE THE ISSUANCE OF A WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
305 AM CDT THU JUN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 AM HAIL APPLE VALLEY 44.75N 93.20W
06/07/2007 M1.00 INCH DAKOTA MN TRAINED SPOTTER
&&
AJZPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
306 AM CDT THU JUN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 AM HAIL COMFREY 44.11N 94.90W
06/07/2007 M0.88 INCH BROWN MN FIRE DEPT/RESCUE
BURST OF HAIL OCCURRED FOR A FEW MINUTES.
0235 AM HAIL 7 N ELYSIAN 44.30N 93.68W
06/07/2007 M0.88 INCH LE SUEUR MN TRAINED SPOTTER
0247 AM HAIL LONSDALE 44.48N 93.43W
06/07/2007 M0.75 INCH RICE MN LAW ENFORCEMENT
0305 AM HAIL APPLE VALLEY 44.75N 93.20W
06/07/2007 M1.00 INCH DAKOTA MN TRAINED SPOTTER
&&
AJZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
313 AM CDT THU JUN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 AM HAIL BURNSVILLE 44.76N 93.28W
06/07/2007 M0.75 INCH DAKOTA MN TRAINED SPOTTER
&&
AJZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
315 AM CDT THU JUN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 AM HAIL APPLE VALLEY 44.75N 93.20W
06/07/2007 M0.75 INCH DAKOTA MN TRAINED SPOTTER
&&
AJZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
330 AM CDT THU JUN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 AM HAIL LAKEVILLE 44.68N 93.24W
06/07/2007 M0.75 INCH DAKOTA MN TRAINED SPOTTER
&&
AJZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
335 AM CDT THU JUN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM HAIL LAKEVILLE 44.68N 93.24W
06/07/2007 M1.00 INCH DAKOTA MN TRAINED SPOTTER
0315 AM HAIL COATES 44.69N 94.06W
06/07/2007 M1.75 INCH SIBLEY MN LAW ENFORCEMENT
&&
AJZThe Minneapolis radar (KMPX), 89 km away, was scanning. The volume nearest the first event began at 08:36 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45925.